Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 314, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Dec 26, 2008, 1:47 PM CST for Cole County, Missouri. It took effect at Dec 28, 2008, 9:28 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 26, 2008, 1:47 PM CST (19:47 UTC)
- In effect from
- Dec 28, 2008, 9:28 AM CST
- Expired
- Dec 27, 2008, 7:39 PM CST
- In force
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Cole County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7). The gauge peaked at 8.21 ft at Dec 28, 2008, 4:00 AM CST.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 261948
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
147 PM CST FRI DEC 26 2008
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
MOREAU RIVER NEAR JEFFERSON CITY AFFECTING COLE COUNTY
.THIS FLOOD WARNING IS A RESULT OF 2 TO 3 INCHES OF PRECIPITATION
FORECAST IN THE NEXT 24 HOURS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC051-271947-
/O.NEW.KLSX.FL.W.0314.081227T2234Z-081230T0505Z/
/JCMM7.1.ER.081227T2234Z.081228T1800Z.081229T0505Z.NO/
147 PM CST FRI DEC 26 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MOREAU RIVER NEAR JEFFERSON CITY.
* AT 1:30 PM FRIDAY THE STAGE WAS 2.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY AFTERNOON AND
CREST NEAR 23.6 FEET BY SUNDAY EARLY AFTERNOON.
* IMPACT...AT 17.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 12/27 12/28 12/29 12/30 12/31
MOREAU RIVER
JEFFERSON CITY 17 2.93 4.8 23.5 9.6 3.4 2.43 follow-up statements
000
WGUS83 KLSX 270221
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
820 PM CST FRI DEC 26 2008
...THE FLOOD WARNING CONTINUES FOR THE MOREAU RIVER NEAR JEFFERSON
CITY...
.THIS FLOOD WARNING IS BASE 2 TO 3 INCH RAINFALL IN THE NEXT 24 HOURS
ON SEMI-FROZEN GROUND WITH NO VEGETATION ALLOWING RAINFALL TO
RUN-OFF QUICKLY INTO LOW LYING AREAS....
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC051-280220-
/O.EXT.KLSX.FL.W.0314.081227T2050Z-081230T1200Z/
/JCMM7.2.ER.081227T2050Z.081228T1800Z.081229T1200Z.NO/
820 PM CST FRI DEC 26 2008
THE FLOOD WARNING CONTINUES FOR
THE MOREAU RIVER NEAR JEFFERSON CITY
* AT 7:30 PM FRIDAY THE STAGE WAS 2.8 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE TOMORROW EARLY
AFTERNOON AND THEN RISE TO NEAR 28.8 FEET SUNDAY EARLY AFTERNOON.
* IMPACT...AT 17.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
* IMPACT...AT 25.0 FEET...MODERATE FLOODING BEGINS
* IMPACT...AT 29.0 FEET...MAJOR FLOODING BEGINS
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 12/27 12/28 12/29 12/30 12/31
MOREAU RIVER
JEFFERSON CITY 17 2.83 5.0 28.1 17.0 4.4 2.6000
WGUS83 KLSX 271501
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
900 AM CST SAT DEC 27 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSOURI...
MOREAU RIVER NEAR JEFFERSON CITY AFFECTING COLE COUNTY
.THIS FLOOD WARNING IS A RESULT OF NO SIGNIFICANT RAINFALL THE
PAST 24 HOURS AND 0.90 INCHES FORECAST IN THE NEXT 24 HOURS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC051-281500-
/O.EXT.KLSX.FL.W.0314.081228T1528Z-081230T0328Z/
/JCMM7.1.ER.081228T1528Z.081229T0000Z.081229T0328Z.NO/
900 AM CST SAT DEC 27 2008
THE FLOOD WARNING CONTINUES FOR
THE MOREAU RIVER NEAR JEFFERSON CITY
* FROM SUNDAY MORNING TO MONDAY EVENING.
* AT 8:30 AM SATURDAY THE STAGE WAS 2.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND
CONTINUE TO RISE TO NEAR 18.1 FEET BY TOMORROW EVENING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING.
* IMPACT...AT 17.0 FEET...MINOR FLOODING BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 12/28 12/29 12/30 12/31 01/01
MOREAU RIVER
JEFFERSON CITY 17 2.72 15.9 11.3 3.5 2.5 2.3000
WGUS83 KLSX 280139
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
738 PM CST SAT DEC 27 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
MOREAU RIVER NEAR JEFFERSON CITY
.THIS WILL BE THE LAST FLOOD STATEMENT FOR THIS EVENT...
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC051-280208-
/O.CAN.KLSX.FL.W.0314.000000T0000Z-081230T0328Z/
/JCMM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
738 PM CST SAT DEC 27 2008
THE FLOOD WARNING IS CANCELLED FOR
THE MOREAU RIVER NEAR JEFFERSON CITY.
* AT 6:30 PM SATURDAY THE STAGE WAS 6.1 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 16.3 FEET
SUNDAY EARLY AFTERNOON.
* IMPACT...AT 17.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 12/28 12/29 12/30 12/31 01/01
MOREAU RIVER
JEFFERSON CITY 17 6.07 9.0 3.4 2.5 2.3 2.2What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 26, 1:40 PM CST, 7 minutes earlier.
Area forecast discussion, Dec 26, 1:40 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
140 PM CST FRI DEC 26 2008
.DISCUSSION...
/138 PM CST FRI DEC 26 2008/
HIGH PRESSURE COVERED THE EASTERN UNITED STATES THIS AFTERNOON WITH
LOW PRESSURE OVER THE COLORADO ROCKIES. SOUTHERLY SURFACE WINDS WERE
INCREASING ACROSS THE REGION WITH A TIGHTENING PRESSURE GRADIENT.
THIS WAS ADVECTING GULF MOISTURE INTO THE REGION AND SETTING THE
STAGE FOR A HEAVY WINTER RAIN EVENT ALONG WITH A SLIGHT RISK OF
SEVERE THUNDERSTORMS LATER TONIGHT AND ON SATURDAY.
SURFACE LOW WILL MOVE INTO THE UPPER MIDWEST LATE TONIGHT. BY
SUNRISE SATURDAY, A COLD FRONT WILL EXTEND FROM THE LOW ACROSS
NORTHEAST MO INTO NORTHEAST OK. FRONT WILL PUSH ACROSS THE REGION
DURING THE DAY, AND EXPECT THE FRONT WILL LIE NEAR A CHICAGO-ST
LOUIS-LITTLE ROCK LINE BY SUNSET SATURDAY. A STRONG UPPER TROF WILL
MOVE OUT OF THE SOUTHERN ROCKIES EARLY ON SATURDAY AND SWEEP INTO
THE UPPER MIDWEST BY SUNDAY MORNING. THE MODELS ARE FAIRLY SIMILAR
IN FORECASTING A 160 METER H5 HEIGHT FALL CENTER OVER EASTERN KS
SATURDAY EVENING. THE SYSTEM DEEPENS SIGNIFICANTLY SATURDAY NIGHT.
850 MB DEWPOINTS WERE IN THE 10-13C RANGE ACROSS THE SOUTHERN
PLAINS/LOWER MS VALLEY THIS MORNING. MOISTURE WILL STREAM NORTHWARD
INTO THE REGION TONIGHT AND EARLY ON SATURDAY. K INDICES ARE
FORECAST TO BE IN THE LOW-MID 30S ACROSS THE REGION ON SATURDAY
WHICH IS MORE TYPICAL OF SPRING AND SUMMER. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS THE REGION LATER TONIGHT AND SATURDAY,
BUT EXPECT THE GREATER IMPACT WILL BE HEAVY RAIN. JUST COULDNT
GET OUT OF 2008 WITHOUT ONE MORE FLOOD.
WEATHER QUIETS DOWN EARLY NEXT WEEK AS UPPER FLOW PATTERN BECOMES
NEARLY ZONAL ACROSS THE MIDWEST. THE GFS AND ECMWF DIG ANOTHER SHORT
WAVE INTO THE REGION BY LATE IN THE WEEK.
TPS
&&
.AVIATION...
/1203 PM CST FRI DEC 26 2008/
FOR THE 18Z TAFS...
QUITE A RANGE OF CIGS ACROSS THE REGION THIS MORNING WITH DENSE
FOG ACROSS PORTIONS OF SRN IL...VFR IN CENTRAL MO AND A COMBO OF
MVFR AND IFR ELSEWHERE. AT THE SAME TIME A STOUT 50+ SSWLY LLJ IS
CONTRIBUTING TO MARGINAL CONDITIONS FOR LLWS. THINK THE GENERAL
TREND FOR THIS AFTERNOON WILL BE FOR CIGS TO LOWER INTO AND
TOWARDS THE LOW END OF THE MVFR CAT. THINKING THAT PCPN WILL BE
RATHER SPOTTY AT BEST. SOUTHERLY SURFACE WINDS EXPECTED TO
INCREASE THROUGHOUT THE AFTERNOON WITH IFR CIGS GRADUALLY TAKING
HOLD TONIGHT. MAIN PCPN THREAT SHOULD BE AFTER MIDNIGHT WHEN
WDSPRD SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF
CENTRAL AND WESTERN MO AND SPREAD EWD DURING THE EARLY MORNING
HOURS. WDSPRD SHOWERS AND THUNDERSTORMS EXPECTED ON SAT. I
HESITATED TO PUT THUNDER IN THE MAIN BODY OF THE TAF ON SAT...BUT
IT IS QUITE LIKELY THERE WILL BE THUNDER OFF AND ON ALL DAY.
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH SATURDAY
AFTERNOON FOR AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-
GASCONADE-IRON-JEFFERSON-KNOX-LEWIS-LINCOLN-MADISON-MARION-
MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-
ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
GENEVIEVE-WARREN-WASHINGTON.
IL...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH SATURDAY
AFTERNOON FOR ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-CLINTON
IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-
MARION IL-MONROE IL-MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST.
CLAIR IL-WASHINGTON IL.
DENSE FOG ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR BOND IL-
CLINTON IL-FAYETTE IL-MARION IL-MONTGOMERY IL-RANDOLPH IL-
WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Dec 26, 12:42 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1242 PM CST FRI DEC 26 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1242 PM CST FRI DEC 26 2008 ...FLASH FLOOD WATCH FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT THIS AFTERNOON FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MISSOURI. DENSE FOG WILL REDUCE THE VISIBILITY AT TIMES TO ONE QUARTER MILE OR LESS. PLEASE REFER TO THE LATEST ADVISORY PRODUCT FOR DETAILS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS OVER THE AREA TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE REGION AS HEAVY RAINFALL IS EXPECTED TO FALL ON EITHER SATURATED OR FROZEN GROUND. SEE THE FLASH FLOOD WATCH PRODUCT FOR SPECIFIC DETAILS. IN ADDITION TO HEAVY RAINFALL...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER CENTRAL MISSOURI. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY SEVERE THUNDERSTORMS. FOR FURTHER INFORMATION ON CONVECTIVE OUTLOOKS AND WATCH...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER PRODUCTS. SOUTH WINDS ARE EXPECTED TO GUST UP TO 35 MPH THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE ON SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY GENERALLY ALONG AND SOUTH OF INTERSTATE 44 IN MISSOURI AND INTERSTATE 70 IN ILLINOIS. THE PRECIPITATION IS EXPECT TO CHANGEOVER TO SNOW BEFORE ENDING ON SATURDAY NIGHT. SOME SNOW ACCUMULATION OF UNDER AN INCH IS POSSIBLE ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SOUTH WINDS ARE EXPECTED TO GUST UP TO 40 MPH ON SATURDAY AHEAD OF A STRONG COLD FRONT. THERE IS A CHANCE OF SNOW ON THURSDAY OVER CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR SEVERE THUNDERSTORMS MAY BE REQUIRED TONIGHT AND SATURDAY. IN ADDITION...SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AMOUNTS AND FLOODING TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 1:02 PM CST | River Flood Warning | LSX | Lewis | 4 days |
| Dec 26, 1:02 PM CST | River Flood Warning | LSX | Marion | 55 hr |
| Dec 26, 1:02 PM CST | River Flood Warning | LSX | Marion | 4 days |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.